Alert archive / Florida / Wind Chill Advisories in 2008
Wind Chill Advisory 6, NWS Miami, FL
NWS Miami, FL issued this wind chill advisory at Nov 18, 2008, 4:45 AM EST for Collier County, Glades County, Hendry County, Florida. It took effect at Nov 18, 2008, 11:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2008, 4:45 AM EST (09:45 UTC)
- In effect from
- Nov 18, 2008, 11:00 PM EST
- Expired
- Nov 19, 2008, 8:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Collier County, FL, Glades County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 132 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Nov 17, 8:08 PM EST, 8 hours 37 minutes earlier.
Area forecast discussion, Nov 17, 8:08 PM EST, 8 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
808 PM EST MON NOV 17 2008
NO CHANGES TO THE CURRENT PUBLIC AND MARINE FORECASTS EXCEPT SOME
TIME/VERBAGE ADJUSTMENTS.
.AVIATION...NNW WIND FLOW IS FCST TO PREVAIL THROUGH THE FCST
PERIOD. ALL GUIDANCE...INCLUDING THE NAM-WRF...SHOW THE FLOW
REMAINING NNW EVEN TUE AFTERNOON AT ALL TERMINALS...DUE TO A SLIGHT
TIGHTENING OF THE PRESSURE GRADIENT. SO AM NOT ANTICIPATING A SWITCH
TO THE NE DURING THE DAY FOR THE EAST COAST TERMINALS AT THIS TIME.
THE NNW WIND IS EXPECTED TO KEEP STRATO-CU OFFSHORE...MAINTAINING
VFR/CLEAR SKIES THROUGH THE FCST PERIOD. /DG
&&
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...CONTINUING DRY AND COOL
WITH NOT EVEN A SLIGHT CHANCE FOR RAIN. THE MAIN WEATHER PROBLEM
DURING THIS PERIOD WILL BE THE MIN TEMPS FORECAST WED MORNING AFTER
THE FROPA ON TUESDAY EVENING. IN GOING WITH A BLEND OF THE LATEST
GFS AND NAM MODELS, CAME UP WITH TEMPS RANGING FROM THE M/U 30S
ACROSS GLADES TO NEAR 50 SE METRO AREAS. WITH TEMPS IN GLADES AND
HENDRY COUNTIES IN THE MID 30S, THERE ARISES THE QUESTION OF PATCHY
FROST WEDNESDAY MORNING ACROSS THESE AREAS. HOWEVER, SFC WNDS
COULD STILL BE STRONG ENOUGH (EVEN AFTER DECOUPLING) TO INDUCE
MIXING OF THE LOWER LAYER PREVENTING THE FORMATION OF FROST
(EXCEPT MAYBE IN VERY ISOLATED AREAS). THE FORECAST WIND SPEED NOW
INTRODUCES ANOTHER PROBLEM, NAMELY WIND CHILLS. IF THE WIND SPEED
STAY AS FORECAST, GLADES, HENDRY AND EVEN COLLIER COUNTIES COULD
SEE WIND CHILL VALUES AROUND 30 DEGREES, WHILE IN THE REST OF
MAINLAND SOUTH FLORIDA THEY COULD RANGE FROM THE MID 30S TO NEAR
50. WL HOLD THE WIND CHILL ADVISORY AT THIS TIME FOR TWO REASONS
FIRST, TWO EARLY FOR AN ADVISORY ON WED MORNING AND, SECOND
SHOULD THE EXPECTED WIND SPEED BE LOWER, THE RESULTANT SCENARIO
WOULD BE SIGNIFICANTLY DIFFERENT. SUBSEQUENT MDLS RUNS WILL
DEFINITELY GIVE US A CLEARER PICTURE.
&&
.LONG TERM...THURSDAY THROUGH MONDAY...A WARMING TREND, ALTHOUGH
GRADUAL, SHOULD START ON THURSDAY WITH RIDGING AT THE UPPER LVELS
AND SFC WINDS BECOMING MORE NE AT LEAST THROUGH SATURDAY. YET BOTH
MIN/MAX TEMPS SHOULD REMAIN BELOW SEASONAL VALUES THROUGH THIS
PERIOD. GFS INDICATES A POSSIBLE BACK DOOR COLD FRNT APPROACHING
MAINLAND S. FL FROM THE ATLANTIC SAT NIGHT AND AFFECTING OUR LOCAL
AREA THROUGH SUN NIGHT. HOWEVER, THIS IS WELL INTO THE FUTURE AND
MODEL OUTPUT COULD CHANGE MANY TIMES BEFORE THIS MATERIALIZES. WL
KEEP BELOW CLIMO POPS THROUGH THIS PERIOD.
.MARINE...NORTHERLY FLOW WILL CONTINUE TO PRODUCE ROUGH CONDITIONS
IN THE GULF STREAM THROUGH THIS WEEK. NORTHERLY FLOW SHOULD EVEN
INCREASE RIGHT AS THE COLD FRONT MOVES THROUGH TUESDAY AFTERNOON
AND REMAIN AT 20 TO 25 KNOTS MOST WATERS...EXCEPT BISCAYNE
BAY...THROUGH WEDNESDAY MORNING.
&&
.FIRE WEATHER...DEW POINTS VALUES HAVE REMAINED HIGHER THAN
EXPECTED TODAY AND SO THE RH VALUES HAVE REMAINED WELL ABOVE 35%
SO FAR. WITH THE AFTERNOON TEMPS BEGINNING TO FALL, IS VERY
UNLIKELY THAT RED FLAG WARNING CRITERIA BE MET (4 HOURS BELOW 35%),
AND SO THE WARNING HAS BEEN DISCONTINUED. ALTHOUGH HIGHER DEW
POINTS VALUES ARE EXPECTED AGAIN ON TUESDAY, HIGHER MAX AFTERNOON
TEMPS ARE EXPECTED AS WELL. THIS COULD RESULT IN RH VALUES
HOVERING ARND 35% FOR A FEW HOURS ACROSS PORTIONS OF GLADES/HENDRY
AND COLLIER COUNTY. HOWEVER, DUE TO THE SHORT DURATION, A FIRE
WEATHER WATCH IS NOT ANTICIPATED. SIMILAR CONDITIONS COULD BE
EXPECTED FOR THURSDAY AFTERNOON AFTER THE NEXT FRONT MOVE WELL SOUTH
OF THE AREA.
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST TUESDAY
FOR AMZ650-AMZ651-AMZ670-AMZ671.
GM...NONE.
&&Hazardous weather outlook, Nov 17, 6:00 PM EST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 600 PM EST MON NOV 17 2008 FLZ063-066>075-168-172>174-181000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- PM EST MON NOV 17 2008 ...HAZARDOUS MARINE CONDITIONS ATLANTIC WATERS... ...COOL TEMPERATURES WILL CONTINUE THROUGH MOST OF THE WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT TEMPERATURES: TEMPERATURES WILL FALL TO AROUND 40 DEGREES ACROSS THE NORTHWEST SECTIONS OF SOUTH FLORIDA LATE TONIGHT. WAVES: SEAS IN THE GULFSTREAM WILL BE UP TO 8 TO 10 FEET TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA LATER TUESDAY TO REINFORCE THE COOL AIR. EXPECT LOW TEMPERATURES IN THE MID TO UPPER 30S FOR WEDNESDAY AND THURSDAY MORNING ACROSS THE NORTHWEST INTERIOR AREAS OF SOUTH FLORIDA TO NEAR 50 ALONG THE EAST COAST. MINIMUM TEMPERATURES WILL WARM UP A BIT FRIDAY THROUGH THE WEEKEND. ROUGH MARINE CONDITIONS WILL IMPACT THE ATLANTIC GULF STREAM WATERS TUESDAY THROUGH WEDNESDAY. SEAS IN THE GULF STREAM WILL LIKELY BUILD UP TO 10 FEET TUESDAY NIGHT AND WILL START SUBSIDING WEDNESDAY NIGHT AND BY FRIDAY THE GULFSTREAM SEAS WILL BE DOWN TO 6 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 4:37 AM EST | Small Craft Advisory | MFL | 53 hr | |
| Nov 18, 4:56 AM EST | Fire Weather Watch | MFL | 24 hr | |
| Nov 18, 4:56 AM EST | Red Flag Warning | MFL | Broward, Miami-Dade, Monroe, Palm Beach | 13 hr |
Nearby
Wind Chill Advisories in Florida, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.